MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN M3 DOCK STEERABLE CATHETER; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN M3 DOCK STEERABLE CATHETER; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9880DDSA
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received a report of a sapien m3 procedure in the mitral position in which multiple attempts were made to encircle the leaflets.Three turns were pushed out several times; however, it was not possible to capture all of the leaflets.It appeared that all leaflets were captured except for the p3 leaflet.In attempts to capture p3, the medial commissure was re-accessed to provide a better trajectory, the sleeve was extended to its maximum, and multiple maneuvers were performed to raise the dock/encircling turn more superiorly and posteriorly.During one such attempt, the dock tip appeared on tee to extend outside the heart border in the posterior region.The dock was pulled back, and a pericardial effusion check was performed, revealing a significant effusion.The dsc was promptly removed, the gs was pulled out of the fossa, heparin was reversed, and pericardiocentesis was performed.A chest tube was placed, however, blood continued to accumulate in the pericardial sac, resulting in hypotension.Blood was continuously aspirated from the pericardial space using 60 cc syringes.During this time, ct surgery was notified and mobilized to repair the perforation.It was noted that approximately 1-2 liters of blood were removed and reinfused into the patient during this period.Ct surgery performed an emergent open-heart procedure to repair the perforation.The injury was noted to be at the av groove around the p2/p3 area, near the region of calcification and where leaflet capture was unsuccessful.A mitral valve replacement was also performed, as the patient was already surgically opened.Post-procedure, the patient was stable and recovering in the icu overnight.The patient remains on ice and mechanical ventilation but is slowly improving and is no longer in a critical condition.It was noted that this patient was considered outside of the sapien m3 parameters due to a large cc (>50 mm) in conjunction with medial commissure prolapse >3 mm.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11 additional type of investigation codes that were unable to be added in h6: labelling review analysis of images.Based on the complaint investigation, the complaint for device and/or guidewire pushed into ventricular wall (non-septal) - perforation was confirmed with objective evidence.An imaging evaluation confirmed that the dock appeared to be embedded in the basal left ventricular wall posteriorly near the p2 segment of the mitral valve leaflet during encircling on the procedural tee imaging (03/27/2026).Subsequently, there appears to be an echo lucent space between the heart and pericardium that is most consistent with a pericardial effusion.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency.The complaint is not a reportable event from germany, and the product was not returned.In addition, the event does not allege a labeling issue or device related infection; therefore, no dhr is required.Since there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met, no preventative or corrective actions are required.

Brand Name
SAPIEN M3 DOCK STEERABLE CATHETER
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24876119
Report Number2015691-2026-14335
Device Sequence Number15959719
Product Code NPU
UDI-Device Identifier00690103219760
UDI-Public(01)00690103219760(17)280204(11)260204
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P250019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9880DDSA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale